Alert archive / West Virginia / River Flood Warnings in 2013
River Flood Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Jan 30, 2013, 9:56 PM EST for Pocahontas County, West Virginia. It took effect at Jan 31, 2013, 4:05 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 9:56 PM EST (02:56 UTC)
- In effect from
- Jan 31, 2013, 4:05 AM EST
- Expired
- Jan 31, 2013, 10:25 PM EST
- In force
- 18 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- Minor
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 147 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Greenbrier River at Marlinton (MRLW2).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
319 WGUS41 KRLX 310256 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED RIVER FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 956 PM EST WED JAN 30 2013 ...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... GREENBRIER RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. RAINS OF OVER 1.5 INCHES IN 12 HOURS HAVE BEEN WIDESPREAD SINCE WEDNESDAY MORNING. A STRONG RISE WAS OCCURRING WEDNESDAY EVENING ON THE GREENBRIER RIVER. RAINS WILL DIMINISH AFTER MIDNIGHT AS COLDER AIR POURS IN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. THE NEXT STATEMENT WILL BE ISSUED AROUND 5 AM OR SOONER IF CONDITIONS CHANGE. && WVC075-311456- /O.NEW.KRLX.FL.W.0001.130131T1048Z-130201T0325Z/ /MRLW2.1.ER.130131T1048Z.130131T1800Z.130131T2125Z.UU/ 956 PM EST WED JAN 30 2013 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD WARNING FOR THE GREENBRIER RIVER AT MARLINTON. * FROM LATE TONIGHT INTO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM WEDNESDAY THE STAGE WAS ESTIMATED AROUND 4.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND CREST AROUND 11 FEET BY MIDDAY. THE RIVER WILL FALL BELOW FLOOD STAGE DURING THURSDAY AFTERNOON. * AT STAGES BETWEEN 10 AND 11 FEET...A FEW HOUSES IN THE FORK BETWEEN THE RIVER AND KNAPP CREEK ARE AFFECTED. * A CREST NEAR 11 FEET COMPARES TO A PREVIOUS CREST OF 10.7 FEET ON APRIL 13 2011. $$ KTB
3 follow-up statements
187 WGUS81 KRLX 310910 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 409 AM EST THU JAN 31 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...GREENBRIER RIVER. AT MARLINTON... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. RAINFALL OF AROUND TWO INCHES WAS WIDESPREAD THROUGHOUT POCAHONTAS COUNTY WEDNESDAY. THE HEAVIEST OF THE RAIN MOVED OUT OF THE AREA OVERNIGHT...WITH COLDER AIR CHNAGING THE REMAINING SHOWERS OVER TO SNOW SHOWERS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. THE NEXT STATEMENT WILL BE ISSUED AROUND NOON OR SOONER IF CONDITIONS CHANGE. && WVC075-311509- /O.EXT.KRLX.FL.W.0001.130131T0905Z-130201T0325Z/ /MRLW2.1.ER.130131T0800Z.130131T1800Z.130131T2125Z.UU/ 409 AM EST THU JAN 31 2013 THE FLOOD WARNING CONTINUES FOR THE GREENBRIER RIVER AT MARLINTON. * AT 3:00 AM THURSDAY THE STAGE WAS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY NOON TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT STAGES NEAR 12.0 FEET...SECTIONS OF 1ST, 2ND AND 3RD AVENUES IN MARLINTON ARE FLOODED. SECTIONS OF CAMPBELLTOWN START TO FLOOD. * A CREST NEAR 11.2 FEET COMPARES TO A PREVIOUS CREST OF 10.7 FEET ON APRIL 13 2011. $$ TRM
824 WGUS81 KRLX 311505 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1005 AM EST THU JAN 31 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...GREENBRIER RIVER. AT MARLINTON... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. (OPTIONAL) GENERAL HYDROMETEOROLOGICAL SYNOPSIS PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. THE NEXT STATEMENT WILL BE ISSUED AROUND [PUT TIME HERE] [AM OR PM] OR SOONER IF CONDITIONS CHANGE. && WVC075-311535- /O.CAN.KRLX.FL.W.0001.000000T0000Z-130201T0325Z/ /MRLW2.1.ER.130131T0800Z.130131T1130Z.130131T1348Z.UU/ 1005 AM EST THU JAN 31 2013 THE FLOOD WARNING IS CANCELLED FOR THE GREENBRIER RIVER AT MARLINTON. * AT 9:00 AM THURSDAY THE STAGE WAS 9.9 FEET. * FELL BELOW FLOOD STAGE AT 8:48 AM THURSDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.9 FEET BY FRIDAY MORNING. * A CREST NEAR FEET COMPARES TO A PREVIOUS CREST OF 10.7 FEET ON APRIL 13 2011. $$
935 WGUS81 KRLX 311727 CCA FLSRLX RIVER FLOOD STATEMENT ...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON WV 1005 AM EST THU JAN 31 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...GREENBRIER RIVER. AT MARLINTON... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. THE GREENBRIER RIVER HAS CRESTED AND HAS FALLEN BELOW FLOOD STAGE AT MARLINTON. ANY WATER PROBLEMS WILL LESSEN AS THE RIVER CONTINUES TO FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. THIS WILL BE THE LAST STATEMENT ON THE GREENBRIER. && WVC075-311535- /O.COR.KRLX.FL.W.0001.000000T0000Z-130201T0325Z/ /MRLW2.1.ER.130131T0800Z.130131T1130Z.130131T1348Z.UU/ 1005 AM EST THU JAN 31 2013 THE FLOOD WARNING IS CANCELLED FOR THE GREENBRIER RIVER AT MARLINTON. * AT 9:00 AM THURSDAY THE STAGE WAS 9.9 FEET. * FELL BELOW FLOOD STAGE AT 8:48 AM THURSDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. ANY WATER PROBLEMS WILL LESSEN AS THE RIVER CONTINUES TO FALL. * A CREST NEAR 11.2 FEET COMPARES TO A PREVIOUS CREST OF 10.7 FEET ON APRIL 13 2011. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Jan 30, 8:39 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 30, 8:39 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
839 PM EST WED JAN 30 2013
.SYNOPSIS...
FRONTAL SYSTEM BRINGS LOCALLY HEAVY RAIN INTO THIS EVENING. MUCH
COLDER AIR BEHIND THE FRONT WITH RAIN CHANGING TO SNOW SHOWERS
LATE TONIGHT THURSDAY AND FRIDAY...ALONG WITH WINDY CONDITIONS.
&&
.NEAR TERM /THROUGH THURSDAY/...
830 PM UPDATE...COLD FRONT KNOCKING ON THE DOOR OF WESTERN
CWA...HAVE SEEN SOME 40+KTS AND EVEN A 53 KT GUSTS ALONG THE
FRONT...SO ADJUSTED START OF WIND ADVISORY TO NOW INSTEAD OF 06Z.
PREVIOUS DISCUSSION... FIRST OF A PAIR OF COLD FRONTS PUSHING
EAST OF THE FORECAST AREA. SECOND FRONT DUE TO PASS THROUGH THIS
EVENING...EXITING TO THE EAST BY AROUND 06Z. SIGNIFICANT CAA WILL
OCCUR THROUGH THURSDAY ON THE HEELS OF THE FRONT.
UPSTREAM RADAR TRENDS AND MODEL QPF POINT TOWARD A ONE OR TWO INCH
ADDITIONAL RAINFALL THIS EVENING...ESPECIALLY OVER THE NORTHEASTERN
MOUNTAINS. IN ADDITION...LATEST IR SATELLITE INDICATE CONSIDERABLE
ENHANCEMENT OVER EASTERN KY AND TN AS WARM CONVEYOR BELT SETS UP
ALONG THE BAROCLINIC ZONE.
PW VALUES RUNNING HIGH FOR THIS TIME OF YEAR...AND DEEP MOISTURE IS
EVIDENT. THESE OBSERVED FACTORS AGREE WELL WITH EXPECTED MODEL
OUTPUT TRENDS. THUS...DECIDED TO EXPAND FFA FURTHER TO THE WEST TO
INCLUDE CENTRAL WV...AND THE SOUTHERN COALFIELDS FOR THIS EVENING.
FOR TEMPS...MADE ONLY MINOR ADJUSTMENTS TO INHERITED VALUES.
LOWERED MIN TEMPS OVER THE EASTERN MOUNTAINS TO COINCIDE WITH
EXPECTED 85H TEMPS. IN ADDITION...USED A NON-DIURNAL TREND DURING
THE LATE OVERNIGHT HOURS TO ACCOUNT FOR CAA.
EXPECT PRECIP TO SWITCH OVER TO SNOW LATE TONIGHT. BY THEN...BULK
OF THE HEAVIEST AND WIDESPREAD PRECIPITATION SHOULD BE WELL TO THE
EAST OF THE AREA...LEAVING MAINLY SCATTERED SNOW SHOWERS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
THE LOW LEVEL COOLING QUICKLY PROVIDES FAVORABLE CRYSTAL GROWTH
TEMPERATURES DESPITE THE MOISTURE BECOMING SHALLOW. SO WANTED TO
INCREASE THE POPS FOR SNOW SHOWERS IN THE AIR FOR THURSDAY MORNING.
COULD EASILY SEE A FEW INCHES OF SNOW OVER THE MOUNTAINOUS COUNTIES
WITH AN INCH OR LESS IN THE LOWLANDS. HAD TEMPERATURES DROPPING
THROUGH ABOUT 15Z...THEN TRY TO RECOVER A FEW DEGREES IN THE
LOWLANDS THURSDAY AFTERNOON.
WE STILL HAVE ANOTHER ENHANCEMENT TO THE POPS THURSDAY NIGHT INTO
EARLY FRIDAY MORNING. HAVE MAINLY A 1 TO 4 INCH ACCUMULATION WITH
THAT FEATURE. COULD LEAD TO SOME WINTER WEATHER ADVISORIES WHERE
CRITERIA IS LOWER.
THE COLDEST AIR AT 850MB PASSES FRIDAY. HELD HIGH TEMPERATURES JUST
ABOVE ZERO FOR OUR HIGHEST ELEVATIONS...EXAMPLE SNOWSHOE. FIGURING
850 MB TEMPERATURES MINUS 19C TO MINUS 20C.
THE DRIER ARCTIC AIR MAY FINALLY STOP THE FLAKES FLYING FOR FRIDAY
NIGHT.
NEXT CLIPPER STILL EXPECTED SATURDAY INTO SATURDAY NIGHT.
AGAIN...AS OF THIS DISTANCE...THINKING ADVISORIES MAY BE EVENTUALLY
NEEDED. SOME WARM AIR ADVECTION ASSOCIATED WITH IT...WILL HAVE
TEMPERATURES TRYING TO CREEP UP ABOVE FREEZING IN THE SOUTH. LEFT
SNOW SHOWERS FOR NOW AS THE CHARACTER...BUT COULD EASILY BE LIGHT
SNOW STRATIFORM.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE BIGGEST CHALLENGE OF THE LONG TERM IS SORTING OUT THE NUMBER OF
AND TIMING OF THE CLIPPER SYSTEMS TO IMPACT THE AREA. STILL KEEPING
WITH THE TREND OF SEASONABLY COLD FOR THE AREA WITH BRIEF
MODIFICATIONS TOWARDS NORMAL TEMPERATURES...BUT THE DOMINATING
HUDSON BAY VORTEX AND REINFORCING COLD FRONTS WILL KEEP IT WINTER
LIKE. LONG TERM BEGINS WITH THE BACK HALF OF THE SATURDAY
SYSTEM...AND EXPECT ANOTHER MONDAY AND MONDAY NIGHT...AND THEN
POSSIBLY ONE ON WEDNESDAY. MAY NEED TO TREND TEMPERATURES DOWN FOR
THE BEGINNING OF NEXT WEEK IN COMING FORECASTS WITH THE PATTERN
CLIPPER DOMINANT. FOR NOW...THE FORECAST TRANSITIONS FROM RAIN TO
SNOW WITH THE DIURNAL TREND FOR MONDAY INTO TUESDAY. COULD SEE THIS
SHIFTING TOWARDS A COLDER OVERALL REGIME AND MORE SNOW THAN RAIN.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SEEING BRIEF IMPROVEMENT IN CONDITIONS ACROSS MUCH OF CWA...BUT AS
COLD FRONT TO THE WEST APPROACHES AND MOVES THROUGH...EXPECT
CONDITIONS TO DETERIORATE BACK INTO MVFR CIGS/VIS...WITH SOME
POCKETS OF IFR ALSO POSSIBLE. ALSO EXPECT INCREASE IN WINDS ALONG
AND BEHIND THE COLD FRONT OVERNIGHT INTO TOMORROW. AS COLDER AIR
SURGES IN...TEMPS WILL DROP ALLOWING PRECIP TO CHANGE OVER TO
SNOW...WITH MVFR TO IFR VISIBILITIES EXPECTED WITH SNOW SHOWERS
LATE TONIGHT INTO TOMORROW.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF SHOWERS COULD VARY AND WIND GUSTS
COULD BE STRONGER THAN FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 01/31/13
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EST 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08
CRW CONSISTENCY H H H H H H L L L L L L
HTS CONSISTENCY H H H H H H L L L L L L
BKW CONSISTENCY H H H M M M M M M L L L
EKN CONSISTENCY M M H M M M M M M M M M
PKB CONSISTENCY H H H H H H L L L L L L
CKB CONSISTENCY H H H H H M L L M M M L
AFTER 00Z FRIDAY...
IFR CONDITIONS POSSIBLE THURSDAY NIGHT AND AGAIN THIS WEEKEND...MAINLY IN THE
MOUNTAINS...DUE TO SNOW SHOWERS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 10 AM EST THURSDAY FOR WVZ005>011-013>020-
024>037-039-040.
FLASH FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR WVZ005-006-
013>016-018-024>040-046-047.
HIGH WIND WARNING FROM 1 AM TO 10 AM EST THURSDAY FOR WVZ038-
046-047.
WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR WVZ038-046-047.
OH...WIND ADVISORY UNTIL 10 AM EST THURSDAY FOR OHZ066-067-075-076-
083>087.
KY...WIND ADVISORY UNTIL 10 AM EST THURSDAY FOR KYZ101>103-105.
FLASH FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR KYZ105.
VA...WIND ADVISORY UNTIL 10 AM EST THURSDAY FOR VAZ003-004.
FLASH FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR VAZ003-004.
&&
SYNOPSIS...KMC/KTB/26
NEAR TERM...KMC/MZ
SHORT TERM...KTB
LONG TERM...26
AVIATION...MZHazardous weather outlook, Jan 30, 8:39 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 839 PM EST WED JAN 30 2013 KYZ101>103-OHZ066-067-075-076-083>087-WVZ007>011-017-019-020-010145- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT- RITCHIE-DODDRIDGE- 839 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ105-VAZ003-004-WVZ005-006-013>016-018-024>037-039-040-010145- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA- ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- 839 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038-046-047-010145- WEBSTER-POCAHONTAS-RANDOLPH- 839 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EST THURSDAY... ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 30, 5:24 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 524 PM EST WED JAN 30 2013 WVZ038-046-047-302330- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 524 PM EST WED JAN 30 2013 STEADY RAINS WILL CONTINUE THIS EARLY EVENING ACROSS THE CENTRAL MOUNTAIN COUNTIES OF WEST VIRGINIA. RAIN RATES HAVE BEEN ABOUT 1 TO 2 TENTHS PER HOUR HAVE BEEN COMMON. RAIN TOTALS THROUGH 5 PM...HAVE EXCEEDED AN INCH IN SEVERAL AREAS IN POCAHONTAS COUNTY...AND WERE SPOTTY ACROSS RANDOLPH AND WEBSTER COUNTIES. FOR EVENING MOTORISTS...STANDING OR FLOWING WATER COULD EASILY BE SEEN ON ROADS THIS EVENING...AS RUNOFF FLOWS OFF ADJACENT HILLSIDES OR FROM OVERFLOWING DITCH LINES. A FLASH FLOOD WATCH REMAINS POSTED. STRONG RISES WILL BE SEEN ON SMALL STREAMS AND CREEKS. IF THE RAINS ARE SLOWER TO SUBSIDE THIS EVENING...FLOOD WARNINGS MAY BE POSTED FOR THE AFFECTED AREAS. KTB
Local storm report, Jan 30, 6:57 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FLOOD 6 SSE VANSANT 37.15N 82.05W
01/30/2013 BUCHANAN VA 911 CALL CENTER
ROUTE 620 ALSO KNOWN AS OLD GRISSOM CREEK ROAD BETWEEN
DESKINS AND ROWE IS CLOSED DUE TO A STREAM FLOWING OUT
OF ITS BANKS AND OVER THE ROAD IN SEVERAL LOCATIONS
&&
EVENT NUMBER RLX1300139
TAXLocal storm report, Jan 30, 8:21 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
821 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLOOD 1 W CALVIN 38.34N 80.74W
01/30/2013 NICHOLAS WV 911 CALL CENTER
PERSINGER CREEK IS OUT OF ITS BANKS AND FLOODING THE
INTERSECTION OF ROUTES 41 AND 55...THE INTERSECTION IS
CLOSED AT THIS TIME.
&&
EVENT NUMBER RLX1300140
TAXSpecial weather statement, Jan 30, 8:26 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 826 PM EST WED JAN 30 2013 WVZ013-015-026-310300- LINCOLN-KANAWHA-BOONE- INCLUDING THE CITIES OF...HARTS...ALUM CREEK...HAMLIN... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...MADISON 826 PM EST WED JAN 30 2013 THE STEADY RAINS HAS CAUSED A FEW TROUBLE SPOTS WITH HIGH WATER THIS EVENING. FOR EXAMPLE...LOW SPOTS ALONG SMITH CREEK ROAD IN WESTERN KANAWHA COUNTY HAD STANDING WATER FROM SMITH CREEK. IN LINCOLN COUNTY... WATER FROM STREAMS HAS COLLECTED IN THE USUAL LOW SPOTS IN FIELDS AND ADJACENT TO ROADS...IN THE HARTS...DUVAL...AND SOD VICINITY. IF ON THE ROAD OVERNIGHT...BE EXTRA CAUTIOUS OF STANDING WATER ON ROADS...FROM POOR DRAINAGE AREAS OR FULL DITCH LINES. BETWEEN 9 AND 10 O'CLOCK...THE STEADY RAINS SHOULD BE DECREASING IN INTENSITY AND DURATION ACROSS LINCOLN...BOONE...AND KANAWHA COUNTIES. THIS SHOULD PREVENT A MORE SERIOUS FLOOD CONCERN. KTB
Local storm report, Jan 30, 8:44 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
844 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HEAVY RAIN 1 ESE BARTOW 38.53N 79.77W
01/30/2013 M1.50 INCH POCAHONTAS WV CO-OP OBSERVER
&&
EVENT NUMBER RLX1300141
TAXLocal storm report, Jan 30, 9:21 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
921 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM FLOOD 11 E OCEANA 37.69N 81.43W
01/30/2013 WYOMING WV COUNTY OFFICIAL
A BRIDGE ON GLEN ROGERS ROAD HAS BECOME INUNDATED BY
LAUREL FORK WHICH IS NOW FLOWING OUT OF ITS BANKS...THE
BRIDGE AND ROAD IS CLOSED. IN THE TOWN OF GLEN ROGERS.
&&
EVENT NUMBER RLX1300142
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 8:04 PM EST | Areal Flood Warning | RLX | Pocahontas, Randolph, Webster | 8 hr |
| Jan 30, 11:00 PM EST | Areal Flood Warning | RLX | McDowell | 4 hr |
| Jan 31, 2:48 AM EST | River Flood Warning | RLX | Barbour | 8 hr |
| Jan 31, 3:00 AM EST | Winter Weather Advisory | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 31 hr |
| Jan 31, 9:12 AM EST | Special Weather Statement | RLX | Mingo | 8 hr |
| Jan 31, 10:27 AM EST | Special Weather Statement | RLX | Mingo | 7 hr |
| Jan 31, 10:41 AM EST | Special Weather Statement | RLX | Barbour, Gilmer, Lewis, Randolph, Upshur | 3 hr |
| Jan 31, 1:50 PM EST | Special Weather Statement | RLX | Mingo | 3 hr |
| Jan 31, 2:25 PM EST | Special Weather Statement | RLX | Barbour, Randolph, Taylor, Upshur | 4 hr |
| Jan 31, 4:04 PM EST | Flood Watch | RLX | Mason | 19 hr |
| Jan 31, 5:22 PM EST | Special Weather Statement | RLX | Mingo | 4 hr |
| Jan 31, 6:33 PM EST | Special Weather Statement | RLX | Barbour, Randolph, Taylor, Upshur | 4 hr |
Nearby
River Flood Warnings in West Virginia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.